Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 64, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 27, 2009, 2:15 PM CDT for Clark County, Jackson County, Wisconsin. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2009, 2:15 PM CDT (19:15 UTC)
- Expired
- Jul 27, 2009, 3:15 PM CDT
- In force
- 60 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Clark County, WI, Jackson County, WI
The radar
The La Crosse radar (KARX), 72 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 2:18 PM CDT | TSTM WND DMG | 5 Nne Black River Falls, WI | SHERIFF DEPT REPORTS 25 TO 30 TREES DOWN ALONG HIGHWAY 12 AND COUNTY ROADS K AND E |
| Jul 27, 2:23 PM CDT | HAIL 0.5 | 2 Ne Black River Falls, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 271915 SVRARX WIC019-053-272015- /O.NEW.KARX.SV.W.0064.090727T1915Z-090727T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 215 PM CDT MON JUL 27 2009 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CLARK COUNTY IN CENTRAL WISCONSIN... CENTRAL JACKSON COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 315 PM CDT * AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HATFIELD...OR 7 MILES NORTHEAST OF BLACK RIVER FALLS...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HATFIELD AND LAKE WAZEE AROUND 220 PM... LAKE ARBUTUS AND EAST FORK CAMPGROUND AROUND 225 PM... THE BLACK RIVER CORRECTIONAL CENTER AROUND 230 PM... SEVENTEEN FLOWAGE AROUND 240 PM... SHORTVILLE AND PRAY AROUND 250 PM... POTTERS FLOWAGE AROUND 255 PM... CITY POINT AND SHERWOOD AROUND 310 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. && LAT...LON 4427 9092 4449 9091 4451 9031 4424 9031 TIME...MOT...LOC 1916Z 271DEG 19KT 4439 9077 $$ RRS
3 follow-up statements
000 WWUS53 KARX 271932 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 232 PM CDT MON JUL 27 2009 WIC019-053-272015- /O.CON.KARX.SV.W.0064.000000T0000Z-090727T2015Z/ CLARK WI-JACKSON WI- 232 PM CDT MON JUL 27 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR CENTRAL JACKSON AND SOUTHEASTERN CLARK COUNTIES... AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THE BLACK RIVER CORRECTIONAL CENTER...OR 11 MILES NORTHEAST OF BLACK RIVER FALLS...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SEVENTEEN FLOWAGE AROUND 240 PM... SHORTVILLE AND BALLARD ROAD AND PRAY AVENUE AROUND 250 PM... PRAY AND POTTERS FLOWAGE AROUND 255 PM... SHERWOOD AND NEVINS AROUND 310 PM... CITY POINT AROUND 315 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. && LAT...LON 4427 9092 4449 9091 4451 9031 4424 9031 TIME...MOT...LOC 1933Z 271DEG 19KT 4439 9064 $$ RRS
000
WWUS53 KARX 271943
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
243 PM CDT MON JUL 27 2009
WIC019-271953-
/O.CAN.KARX.SV.W.0064.000000T0000Z-090727T2015Z/
CLARK WI-
243 PM CDT MON JUL 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.
LAT...LON 4427 9078 4437 9074 4443 9059 4442 9031
4429 9031 4424 9031
TIME...MOT...LOC 1943Z 283DEG 21KT 4433 9053
$$
WIC053-272015-
/O.CON.KARX.SV.W.0064.000000T0000Z-090727T2015Z/
JACKSON WI-
243 PM CDT MON JUL 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EAST CENTRAL JACKSON COUNTY...
AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR POTTERS FLOWAGE...OR 15 MILES EAST OF BLACK RIVER FALLS...MOVING
EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CITY POINT AROUND 305 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4427 9078 4437 9074 4443 9059 4442 9031
4429 9031 4424 9031
TIME...MOT...LOC 1943Z 283DEG 21KT 4433 9053
$$
RRS000
WWUS53 KARX 271958
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
258 PM CDT MON JUL 27 2009
WIC053-272015-
/O.CON.KARX.SV.W.0064.000000T0000Z-090727T2015Z/
JACKSON WI-
258 PM CDT MON JUL 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EAST CENTRAL JACKSON COUNTY...
AT 256 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR POTTERS FLOWAGE...OR 17 MILES EAST OF
BLACK RIVER FALLS...MOVING EAST AT 20 MPH. SEVERAL TREES WERE
REPORTED DOWN 5 MILES NORTH OF BLACK RIVER FALLS AROUND 220 PM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CITY POINT AROUND 315 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.
&&
LAT...LON 4426 9068 4435 9063 4440 9047 4440 9031
4424 9031
TIME...MOT...LOC 1957Z 289DEG 18KT 4426 9050
$$
RRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 12:12 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 27, 12:12 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 1212 PM CDT MON JUL 27 2009 .UPDATE...THIS AFTERNOON A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA THIS AFTERNOON AND EVENING. THE 27.12Z MODELS CONTINUE TO SUGGEST THAT THE STRONGEST SHEAR REMAINS IN THE 0-3 KM LAYER /25-35 KNOTS/. THERE WAS SMALLER AREAS OF DEEPER 0-6 KM SHEAR APPROACHING 45 KNOTS MAINLY ALONG THE FRONT IN THE 27.12Z MESO MODELS. IN ADDITION... THE 27.16Z SPC EFFECTIVE BULK SHEAR ALREADY OVER 40 KNOTS IN WABASHA AND OLMSTED COUNTIES IN SOUTHEAST MINNESOTA...AND TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN. THE MAIN SEVERE WEATHER THREATS LOOK TO BE LARGE HAIL AND DAMAGING WINDS BETWEEN 2 PM AND 8 PM IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AND WESTERN WISCONSIN BETWEEN 4 PM AND 9 PM. IF THIS DEEP SHEAR DOES HAPPEN TO DEVELOP AND MAINTAINS ITSELF INTO NORTHEAST IOWA AND SOUTHWEST WISCONSIN...THERE WILL BE THE POTENTIAL OF AN ISOLATED TORNADO. && .PREV DISCUSSION... /ISSUED 235 AM CDT MON JUL 27 2009/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT FORECAST FOCUS IS ON THE PCPN CHANCES FOR THE NEXT FEW DAYS...STARTING WITH A THREAT FOR SEVERE THUNDERSTORMS TODAY. THE 500 MB TROUGH REMAINS PLANTED OVER SOUTHERN CANADA...WITH A CLOSED LOW AND VARIOUS PARCELS OF SHORTWAVE ENERGY MAKING THEIR WAY THROUGH THE TROUGH...AND ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. THIS LOOKS TO BE THE CASE THROUGH THE UPCOMING WEEKEND. FIRST...FOR TODAY LATEST RADAR IMAGERY INDICATED A CLUSTER OF SHOWERS/STORMS MOVING SOUTHEAST ACROSS CENTRAL MN. THIS ACTIVITY WAS ASSOCIATED WITH A RIPPLE IN THE UPPER LEVEL FLOW...SOME ISENTROPIC UPGLIDE AND LOW LEVEL WARM AIR ADVECTION...AND A WEAK BRANCH OF THE LOW LEVEL JET/MOISTURE TRANSPORT. HIGH REZ SHORT TERM MODELS CAPTURE THIS WELL //ARW4...NMM4...SPCWRF...ARXWRF//...AND BRING THIS PCPN ACROSS AT LEAST THE NORTHERN 1/2 OF THE FORECAST AREA THIS MORNING. SOME OF THE MODELS HINT AT A DIMINISHING TREND BETWEEN 15-18Z...AS IT MOVES FARTHER INTO WI. NOT CONFIDENT IN THIS AS LATEST RUC SOLUTION STILL BRINGS THE LOW LEVEL JET INTO WESTERN WI. FOR THIS AFTERNOON...A COLD FRONT WILL SLIDE ACROSS THE REGION...RUNNING FROM NORTHEAST WI INTO CENTRAL IA BY 00Z TONIGHT. THE LOW LEVEL JET/MOISTURE TRANSPORT ARE EXPECTED TO INCREASE AHEAD OF THE FRONT...AND WHILE GFS/NAM SFC DEWPOINTS ARE LIKELY TOO WARM...SBCAPES OF 2000 J/KG APPEAR LIKELY. THE DEEPER WIND SHEAR WILL BE POST FRONT...BUT 20-25 KTS PROGGED IN THE 0-3 KM LAYER ALONG AND AHEAD OF IT. A LOT OF THIS IN THE 0-1 KM LAYER...15-20 KTS BY 00Z. SIG TOR PARAMETER HIGH AS A RESULT. THE HIGH REZ MESO MODELS DEVELOP CONVECTION AHEAD OF THE FRONT EARLY THIS AFTERNOON...ENHANCING IT OVER NORTHEAST IA/SOUTHWEST WI AS IT TAPS INTO THE HIGHER INSTABILITY. THERE WILL BE A SEVERE WEATHER THREAT TODAY...MOSTLY FROM EARLY/MID AFTERNOON INTO EARLY EVENING. FEEL THE BETTER SEVERE THREAT WILL BE FROM WESTERN/CENTRAL WI INTO NORTHEAST IA. LARGE HAIL PROBABLY THE MAIN THREAT...WITH DAMAGING WINDS AND EVEN AN ISOLATED TORNADO ALSO POSSIBLE. THERE IS A CAVEAT TO ALL THIS...AND THAT WOULD BE THE STABILIZING IMPACT FROM THE MORNING CONVECTION. THERE WILL BE SOME SBCIN TO BATTLE. GOING TO TREND THE FORECAST TOWARD INSTABILITY RE-ESTABLISHING ITSELF ACROSS THE NORTHERN 1/2 OF THE AREA...WITH CLEANER AIR/MORE INSTABILITY TO THE SOUTH. ANY CIN WOULD BE A FACTOR FOR WIND/TOR POTENTIAL...AND THIS WILL HAVE TO BE MONITORED IF STRONG/SEVERE STORMS DEVELOP LATER TODAY. ON TUESDAY...REMNANTS OF THE FRONT LOOK TO HANG WEST-EAST ACROSS SOUTHERN IA/NORTHERN ILL. A PUSH OF A BRANCH OF THE LOW LEVEL JET/MOISTURE TRANSPORT INTO THIS BOUNDARY SHOULD LEAD TO SOME SHOWER/STORM PRODUCTION. CURRENTLY...THIS SHOULD STAY SOUTH OF MOST OF THE FORECAST AREA...WITH JUST SMALL CHANCES ACROSS NORTHEAST IA/SOUTHWEST WI. FARTHER NORTH...A SPOKE OF SHORTWAVE ENERGY WILL BE ROTATING AROUND THE CLOSED UPPER LEVEL LOW...SLIDING ACROSS NORTHERN PARTS OF THE REGION. AT THE SFC...A TROUGH WILL REFLECT THE UPPER LEVEL ENERGY...WITH THE ADDED INFLUENCE OF ANOTHER LOW LEVEL JET. SOME SHOWERS AND A FEW THUNDERSTORMS SHOULD DEVELOP IN RESPONSE TO THIS FORCING...BUT IN THIS CASE...LIKELY STAYS NORTH OF THE LOCAL AREA. WED NIGHT...ANOTHER SHORTWAVE TROUGH WILL SWING THOUGH THE NORTHERN PLAINS...PUSHING OVER THE UPPER MISSISSIPPI RIVER VALLEY 12Z THU. SOME INFLUENCE FROM A LOW LEVEL JET INTO THIS FEATURE...ALTHOUGH THE LOW LEVEL MOISTURE TRANSPORT ISN/T OVERLY STRONG...AND LACKING A FEED INTO GULF MOISTURE. THE LEFT EXIT REGION OF A CURVED UPPER LEVEL JET SHOULD ENHANCE THE LIFT WITH THIS FEATURE...AND EXPECT SOME SORT OF MCS TO RESULT OVER THE NORTHERN PLAINS/WESTERN MN...MOVING ACROSS THE FORECAST AREA OVERNIGHT WED/THU MORNING. LONG TERM...THURSDAY THROUGH SUNDAY QUASI-OMEGA BLOCK ANCHORED OVER THE WEST COAST LOOKS TO KEEP THE REGION UNDER A NORTHWEST //AND FAIRLY ACTIVE// FLOW THROUGH THE 240 HOURS OF THE GFS/ECMWF SOLUTIONS...WHICH WOULD TAKE US INTO WED OF NEXT WEEK. THIS WOULD CONTINUE THE PATTERN THE UPPER MISSISSIPPI RIVER VALLEY HAS BEEN SUBJECTED TO FOR THE PAST WEEK OR TWO...WITH GENERALLY COOLER THAN NORMAL CONDITIONS. WHAT THIS PATTERN HAS ALSO DONE IS KEEP THE REGION OUT OF THE DEEPER...MORE SIGNIFICANT MOISTURE...AND THEREFORE THE STRONGER/SEVERE STORM THREAT HAS BEEN SMALLER THAN IT MIGHT HAVE BEEN. DEFINITELY NOT A SUMMER-TIME PATTERN. THAT SAID...A FEW THINGS TO FOCUS ON IN THIS PORTION OF THE LONG TERM AS THE GFS AND EC PRODUCE A PARADE OF SHORTWAVE TROUGHS...SPINNING ONE ACROSS THE REGION THU MORNING...ANOTHER THU NIGHT/FRI...AND THEN ANOTHER LOBE OF ENERGY JUST NORTH FOR FRI/SAT. THE MODELS PRODUCE SOME PCPN FOR THU MORNING...AND THEN AGAIN FRI NIGHT/SAT...ALONG A COLD FRONT/MOISTURE AXIS ASSOCIATED WITH THE SHORTWAVE TO THE NORTH. TRYING TO REFINE TIMING IS DIFFICULT THIS MANY DAYS OUT...ESPECIALLY WITH THE VARIOUS BITS OF ENERGY THAT WOULD SLIDE ACROSS THE REGION. IT DOES LOOK REASONABLE THAT THERE WILL BE PCPN CHANCES THROUGH MUCH OF THE END OF THIS WEEK...WITH THU MORNING AND THE FRI NIGHT/SAT TIME FRAME POSSIBLY HOLDING THE BEST CHANCES. TEMPERATURES...AS ALLUDED TOO...WILL STAY AT OR BELOW THE SEASONABLE NORMALS...WITH A FEW DAYS OF 70S LIKELY. AVIATION... CURRENT RADAR SHOWING CONVECTION OVER WESTERN MINNESOTA IN ZONE OF WARM ADVECTION ISENTROPIC LIFT AHEAD OF AN APPROACHING COLD FRONT. RUC SHOWING ZONE OF WARM ADVECTION/ISENTROPIC LIFT TO PROGRESS SOUTHWARD THOUGH THE EARLY MORNING HOURS WITH MOISTURE TRANSPORT STRENGTHENING BETWEEN 09Z-12Z. EXPECT CONVECTION TO CONTINUE DROPPING SOUTHEAST IN NORTHWEST FLOW ALOFT APPROACHING THE KRST TAF SITE AROUND 10Z-11Z AND KLSE AROUND 12Z-13Z. FOR NOW HAVE MENTIONED MAINLY SHRA IN TAFS WITH CB TO INDICATE THE POSSIBILITY OF STRONGER STORMS. THESE MAY HAVE TO BE UPDATED AS THE CONVECTION NEARS THE TAF SITES. MVFR VISIBILITIES LIKELY WITHIN THE HEAVIER SHOWERS FOR AT LEAST A FEW HOURS THIS MORNING. LATER TODAY...THE COLD FRONT WILL APPROACH THE AREA. STILL SOME UNCERTAINTY WITH REGARD CONVECTIVE POTENTIAL GIVEN MORNING CONVECTION STABILIZING AFFECT ON THE ATMOSPHERE. HOWEVER...MODELS INDICATE MLCAPES APPROACHING 1000-1500 J/KG BY LATE AFTERNOON AHEAD OF THE COLD FRONT ALONG WITH 25 KNOTS OF 0-3KM SHEAR. FRONT WILL MAKE IT THROUGH THE TAF SITES DURING PEAK HEATING. WITH THESE UNCERTAINTIES TAFS FOR NOW JUST MENTIONING VCSH FOR THE AFTERNOON HOURS...BUT WILL BE MONITORED CLOSELY. AFTER FRONTAL PASSAGE...EXPECT VFR CONDITIONS THROUGH THE EVENING AND OVERNIGHT HOURS. RABERDING && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RIECK UPDATE...BOYNE AVIATION...RABERDING
Hazardous weather outlook, Jul 27, 11:52 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1152 AM CDT MON JUL 27 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-281100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1152 AM CDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS AS IT MOVES SOUTHEAST THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 2 PM AND 9 PM. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND MAYBE AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL SETTLE SOUTH OF THE AREA ON TUESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHWEST WISCONSIN AND NORTHEAST IOWA...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. PERIODIC THUNDERSTORM CHANCES WILL THEN CONTINUE THROUGH SUNDAY. AT THIS TIME IT IS TOO EARLY TO DISCERN THE SEVERE POTENTIAL OF ANY OF THESE STORMS. HOWEVER...A COLD FRONT LOOKS TO MOVE THROUGH THE AREA FRIDAY NIGHT AND SATURDAY...AND EARLY INDICATIONS FAVOR CONDITIONS SUPPORTIVE OF STRONGER STORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 8 PM IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AND 4 PM AND 9 PM IN WESTERN WISCONSIN. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
In the hours before
Special weather statement, Jul 27, 2:01 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 201 PM CDT MON JUL 27 2009 MNZ079-WIZ029-032>034-042>044-272200- ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-MONROE-TREMPEALEAU-WABASHA- 201 PM CDT MON JUL 27 2009 AT 200 PM...STRONG THUNDERSTORMS WERE DEVELOPING ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN BETWEEN INTERSTATE 94 AND HIGHWAY 29. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF PRODUCING WIND GUSTS UP TO 58 MPH AND HAIL UP TO QUARTER SIZE BETWEEN 2 PM AND 5 PM. BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...AND MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED. PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS. MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED. BOYNE
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:50 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 25 min |
| Jul 27, 3:07 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Trempealeau | 33 min |
| Jul 27, 3:12 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau | 48 min |
| Jul 27, 3:29 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 46 min |
| Jul 27, 4:12 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 48 min |
| Jul 27, 4:21 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 39 min |
| Jul 27, 4:44 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe, Vernon | 61 min |
| Jul 27, 5:00 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Richland | 60 min |
| Jul 27, 5:15 PM CDT | Tornado Warning | ARX | Crawford, Richland | 60 min |
| Jul 27, 5:36 PM CDT | Tornado Warning | ARX | Richland | 54 min |
| Jul 27, 5:59 PM CDT | Tornado Warning | ARX | Grant, Richland | 42 min |
| Jul 27, 6:10 PM CDT | Tornado Warning | ARX | Richland | 31 min |
| Jul 27, 6:21 PM CDT | Tornado Warning | ARX | Grant | 24 min |
| Jul 27, 6:24 PM CDT | Areal Flood Advisory | ARX | Crawford, Grant, Richland | 106 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.